Alert archive / Virginia / Gale Warnings in 2017

Gale Warning 9, NWS Baltimore/Washington

February 24, 2017

NWS Baltimore/Washington issued this gale warning at Feb 24, 2017, 2:42 PM EST. It took effect at Feb 25, 2017, 10:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2017, 2:42 PM EST (19:42 UTC)
In effect from
Feb 25, 2017, 10:00 AM EST
Expired
Feb 26, 2017, 1:00 AM EST
In force
15 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted.

746 
WHUS71 KLWX 241942
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
242 PM EST FRI FEB 24 2017

ANZ530>543-250345-
/O.EXT.KLWX.SC.Y.0038.170225T1500Z-170225T1900Z/
/O.NEW.KLWX.GL.W.0009.170225T1900Z-170226T0600Z/
/O.NEW.KLWX.SC.Y.0039.170226T0600Z-170226T1100Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
242 PM EST FRI FEB 24 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM TO 2 PM EST
SATURDAY...
...GALE WARNING IN EFFECT FROM 2 PM SATURDAY TO 1 AM EST SUNDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 6 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO
1 AM EST SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 1 AM TO 6 AM EST
SUNDAY.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. RECREATIONAL BOATERS
SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
9 follow-up statements
397 
WHUS71 KLWX 242346
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
646 PM EST FRI FEB 24 2017

ANZ530>543-250800-
/O.CON.KLWX.SC.Y.0038.170225T1500Z-170225T1900Z/
/O.CON.KLWX.GL.W.0009.170225T1900Z-170226T0600Z/
/O.CON.KLWX.SC.Y.0039.170226T0600Z-170226T1100Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
646 PM EST FRI FEB 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 2 PM EST
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 2 PM SATURDAY TO 1 AM EST
SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 AM EST
SUNDAY...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. RECREATIONAL BOATERS
SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
002 
WHUS71 KLWX 250230
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
930 PM EST FRI FEB 24 2017

ANZ530>543-251030-
/O.CON.KLWX.SC.Y.0038.170225T1500Z-170225T1900Z/
/O.CON.KLWX.GL.W.0009.170225T1900Z-170226T0600Z/
/O.CON.KLWX.SC.Y.0039.170226T0600Z-170226T1100Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
930 PM EST FRI FEB 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 2 PM EST
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 2 PM SATURDAY TO 1 AM EST
SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 AM EST
SUNDAY...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. RECREATIONAL BOATERS
SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
798 
WHUS71 KLWX 250849
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
349 AM EST SAT FEB 25 2017

ANZ530>543-251700-
/O.CAN.KLWX.SC.Y.0038.170225T1500Z-170225T1900Z/
/O.EXT.KLWX.GL.W.0009.170225T1500Z-170226T0600Z/
/O.EXT.KLWX.SC.Y.0039.170226T0600Z-170226T2100Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
349 AM EST SAT FEB 25 2017

...GALE WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST
SUNDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 4 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE SMALL CRAFT ADVISORY.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. RECREATIONAL BOATERS
SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
294 
WHUS71 KLWX 251140
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
640 AM EST SAT FEB 25 2017

ANZ530>543-251945-
/O.CON.KLWX.GL.W.0009.170225T1500Z-170226T0600Z/
/O.CON.KLWX.SC.Y.0039.170226T0600Z-170226T2100Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
640 AM EST SAT FEB 25 2017

...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM
EST SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM EST
SUNDAY...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. RECREATIONAL BOATERS
SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
592 
WHUS71 KLWX 251504
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1004 AM EST SAT FEB 25 2017

ANZ530>543-252315-
/O.CON.KLWX.GL.W.0009.000000T0000Z-170226T0600Z/
/O.CON.KLWX.SC.Y.0039.170226T0600Z-170226T2100Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
1004 AM EST SAT FEB 25 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM EST
SUNDAY...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. RECREATIONAL BOATERS
SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
823 
WHUS71 KLWX 251743
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1243 PM EST SAT FEB 25 2017

ANZ530>543-260145-
/O.CON.KLWX.GL.W.0009.000000T0000Z-170226T0600Z/
/O.CON.KLWX.SC.Y.0039.170226T0600Z-170226T2100Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
1243 PM EST SAT FEB 25 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM EST
SUNDAY...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. RECREATIONAL BOATERS
SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
565 
WHUS71 KLWX 252052
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
352 PM EST SAT FEB 25 2017

ANZ530>543-260500-
/O.CON.KLWX.GL.W.0009.000000T0000Z-170226T0600Z/
/O.CON.KLWX.SC.Y.0039.170226T0600Z-170226T2100Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
352 PM EST SAT FEB 25 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM EST
SUNDAY...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. RECREATIONAL BOATERS
SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
938 
WHUS71 KLWX 260211
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
911 PM EST SAT FEB 25 2017

ANZ530>543-261015-
/O.CON.KLWX.GL.W.0009.000000T0000Z-170226T0600Z/
/O.CON.KLWX.SC.Y.0039.170226T0600Z-170226T2100Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
911 PM EST SAT FEB 25 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM EST
SUNDAY...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. RECREATIONAL BOATERS
SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
022 
WHUS71 KLWX 260558
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1258 AM EST SUN FEB 26 2017

ANZ530>543-261400-
/O.EXP.KLWX.GL.W.0009.000000T0000Z-170226T0600Z/
/O.CON.KLWX.SC.Y.0039.170226T0600Z-170226T2100Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
1258 AM EST SUN FEB 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WARNING WILL EXPIRE AT 1 AM EST EARLY THIS MORNING...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS OF 18 TO 33 KNOTS ARE IMMINENT
OR OCCURRING. BOATERS OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Feb 24, 9:41 AM EST, 5 hours 1 minute earlier.

Area forecast discussion, Feb 24, 9:41 AM EST, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
941 AM EST Fri Feb 24 2017

.SYNOPSIS...
High pressure will remain centered off the Mid-Atlantic coast
today. A cold front will cross the area Saturday. High pressure
then builds over the area Sunday through early next week.
A warm front will then lift north into the area Tuesday followed
by another cold front on Wednesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Very warm day in store today with the area ensconced in the warm
sector of a low pressure system passing through the Great Lakes.
Warm southerly flow expected through the day with mostly sunny
skies and only scattered cumulus and some areas of high cirrus.
925/850mb temperatures are very similar to yesterday, so
expecting highs roughly the same as what was observed yesterday,
perhaps a degree or two warmer. This should put highs in the 70s
to near 80F, challenging the daily records, and possibly even
the all-time February record at Washington/Dulles (see climate
section below).

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
A very mild night is in store with low temperatures (50s)
likely warmer than normal highs in most locations. A southerly
wind likely remains established for most locations, which will
limit fog potential. However, there are some indications low
stratus could develop. If so, their rate of dissipation Saturday
could affect high temperatures and destabilization.

A strong cold front will cross from west to east on Saturday. A
weakened line of convection is likely to cross into the
mountains during the morning hours, reaching the Blue Ridge
around midday or early afternoon. What remains of the line may
be reinvigorated east of the mountains as it encounters a
potentially warmer and more unstable airmass, contingent on the
aforementioned clouds. Even so, dew points are expected to
remain under 60, with CAPE values likely less than 1000 J/kg.
Mid-level winds will be strong though, and SHERB parameter backs
up the potential for a high-shear/low-CAPE environment.
Marginal Risk remains justified, with strong to locally damaging
wind gusts being the main threat. The line should exit southern
MD between 5 and 8 PM. QPF less than a third of an inch for
most...and possibly much less if the line is thin/broken.

Temperatures likely spike into the 70s ahead of the front, with
falling temperatures behind it. Besides the gusty shower/storm
threat, a pressure surge may follow a few hours behind the
front, resulting in wind gusts of 30-40 mph during the early
evening. These winds will bring in colder air, with lows falling
into the 20s and 30s. Upslope snow showers will be possible,
especially during the evening, with amounts less than an inch.

High pressure will build from the west Sunday, allowing winds
to gradually relax. Temperatures will be much cooler, but closer
to normal in the 40s and 50s. The high will begin to move
offshore Sunday night, with lows dropping into the 30s. Sub-
freezing readings are possible if a location decouples and
thicker cloud cover holds off.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Models have backed off on precipitation returning to the region
on Monday. The front which had been expected to move in from the
northwest on Monday now looks to completely dissipate before
reaching the area, so POPS have been cut back and temperatures
should not drop at all. Instead, developing low pressure to the
west in the Plains will push a warm front northward across the
area on Tuesday and Wednesday, bringing temperatures back above
normal but bringing the return of showers. By Wednesday night,
the low will pass to our north in southern Canada, sending a
cold front across our region. There might be some thunder with
it but right now indications are minimal in this regard. Cooler
more seasonable weather will return Thursday as we dry out with
high pressure returning briefly.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
The region will remain in the warm sector of a low pressure
system passing to the northwest today and tonight. No aviation
weather concerns expected through the day today with only some
high cirrus and scattered cumulus. Otherwise, southerly winds
with some gusts to 20 kt possible.

Clouds will increase tonight. Guidance indicates IFR potential,
especially east of the Blue Ridge, but will not be biting on
that quite yet, preferring a trend to MVFR. Strong cold front
will cross the area on Saturday, likely reaching the metros
during the afternoon. Thin line of gusty showers/embedded
thunderstorms likely (brief IFR possible) , followed by a
several hour period of potential 30+ kt westerly gusts. Winds
will subside through Sunday morning as high pressure builds in
from the west.

No aviation concerns Monday. Sub-VFR possible Tuesday and
Wednesday with showers.

&&

.MARINE...
Southerly flow 10-15 kt today and tonight with high pressure
offshore and low pressure moving toward Great Lakes. Am thinking
warm air over cold water will minimize potential for higher
gusts. Fog will be possible mainly around the northern Bay this
morning.

Have raised a Small Craft Advisory starting at 10 AM Saturday,
although how quickly mixing commences is in question as low
clouds may be present. A cold front will bring dramatic change
in conditions during the late afternoon to early evening. Line
of gusty showers/possible storms will mark sharp wind shift to
west. Pressure surge will lag behind the front, so at this time,
thinking gradient gale conditions may occur more during the
evening hours. However, SMWs will be likely with the line of
showers. Winds slowly taper through Saturday night and Sunday
morning, although SCA likely continues a good portion of Sunday.
There should be a lull Sunday night with high pressure moving
across the area.

Warm front looks to lift north across the region Tuesday followed
by a cold front Wednesday. These features could result in at
least small craft conditions.

&&

.CLIMATE...
Temperatures today are expected to be at least the second
warmest Feb 24th on record (if not break or tie the record from
Feb 24, 1985). High minimum records are possible for Friday and
less likely for Saturday due to evening temperatures dropping
behind an afternoon cold front. Record highs are less likely
overall on Saturday as showers and clouds should limit how warm
it gets, while DC/Baltimore both set their all-time February
highs on that date back in 1930, making them hard to reach.

Record high maximum temperatures for February 24 and 25:
BWI 79F (1985), 83F (1930)
DCA 78F (1985), 84F (1930)
IAD 79F (1985), 79F (2000)

Record high minimum temperatures for February 24 and 25:
BWI 55F (1985), 52F (1930)
DCA 52F (1975), 54F (1891)
IAD 53F (1985), 47F (2000)

Warmest temperatures ever observed in February
BWI 83F (2/25/1930)
DCA 84F (2/25/1930)
IAD 79F (2/25/2000, 2/24/1985)

Warmest Februaries (average temperature)
   DCA           BWI           IAD
1. 46.9 (1976)   44.0 (1976)   42.1 (1990)
2. 45.2 (1990)   43.9 (1949)   41.1 (1976)
3. 44.7 (1997)   43.3 (1890)   41.0 (1998)
4. 44.3 (2012)   42.7 (1932)   40.9 (2012)
5. 43.9 (1949)   42.6 (1909)   40.5 (1997)

Feb 2017 (through the 23rd)
DCA: 46.3    BWI: 43.0    IAD: 43.6

Warmest Winters (Dec 1-Feb 28/29)
   DCA              BWI              IAD
1. 44.7 (1931-32)   45.3 (1931-32)   40.0 (2011-12)
2. 44.3 (1889-90)   44.4 (1889-90)   39.7 (2001-02)
3. 43.3 (2011-12)   42.4 (1948-49)   39.4 (1997-98)
4. 43.2 (2001-02)   41.9 (1949-50)   39.0 (2015-16)
5. 42.8 (1949-50)   41.3 (1879-80)   38.3 (1990-91)

Winter 2016-17 (through Feb 23)
DCA: 43.4    BWI: 40.1    IAD: 40.4

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 10 AM to 6 PM EST Saturday for
     ANZ530>543.

&&

SYNOPSIS...RCM
NEAR TERM...ADS/MM
SHORT TERM...ADS
LONG TERM...RCM
AVIATION...ADS/MM/RCM
MARINE...ADS/MM/RCM
CLIMATE...BAJ/DFH/RCM
Hazardous weather outlook, Feb 24, 5:05 AM EST, 9 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
505 AM EST Fri Feb 24 2017

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-251015-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
505 AM EST Fri Feb 24 2017

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Gale conditions are possible over the waters with a cold frontal
passage Saturday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-251015-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
505 AM EST Fri Feb 24 2017

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:24 AM ESTSmall Craft AdvisoryLWX24 hr
Feb 24, 2:42 PM ESTSmall Craft AdvisoryLWX51 hr

Nearby

Gale Warnings in Virginia, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.